Q. My heart rate is low at rest and increases with exercise. What is it?

Answered by
Dr. Parth R Goswami
and medically reviewed by iCliniq medical review team.
Published on Aug 20, 2018

Hello doctor,

I am a 19-year-old male, no known health problems. My only symptom is a slow resting heart rate. I have seen it as low as 45. I feel perfectly fine, no syncope or dizziness.

I am not an athlete so I do not know why it is so low. Is this cause for concern? With heart block, the heart rate does not increase with exercise correct?

My heart rate is low at rest but increases as expected with exercise. Does this rule out a problem? If I had clinical bradycardia would not I feel bad as well?

Dr. Parth R Goswami

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

Normal heart rate should be between 60 to 100 beats per minute. You are having bradycardia. It can be idiopathic without any cause. But it is better to get physically examined and if needed accordingly investigation can be planned.

Rule out hypothyroidism by serum TSH (thyroid stimulating hormone) estimation.

Rule out any cardiac cause if present by EKG investigation. Check sodium, potassium and calcium level if needed. If no cause is found, then no need to worry. Consult a physician for examination.

For more information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

Also Read Answers From:

Related Questions & Answers


I am an active individual with low BP and heart rate. Should I be worried?

Query: Hi doctor, For the past one month, I have been working out a lot such as running, body building and following a healthy diet. I have lost weight. My blood pressure is 95/59 mmHg. My resting heartbeat is around 55. My weight is 73 kg. I wanted to ask if it is fine to have this low heart rate and l...  Read Full »

Is Metpure-XL (Metoprolol) advisable in sinus bradycardia?

Query: Hello doctor, I have been a high BP and sinus bradycardia (heart rate of 52) patient for the last four years. I used to take Metpure-XL 25 mg after breakfast based on my cardiologist's advice. For the last six months, I was having headache and confusion plus slightly increased urination. Last wee...  Read Full »

I am taking Atenolol from six years. But, now I feel dizzy when I take it. Why?

Query: Hello doctor, I have been on Atenolol for the past six years. I was prescribed this for a high heart rate. It worked well the first five years. But, from the last year, it has ruined my life. I have no energy. I get light headed and dizzy. I am on 100 mg a day. I am not sure what to do.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.